Alert archive / Alabama / Flash Flood Watches in 2013
Flash Flood Watch 5, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at May 1, 2013, 3:19 PM CDT for 6 counties in Alabama; 5 counties in Mississippi. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2013, 3:19 PM CDT (20:19 UTC)
- Expired
- May 2, 2013, 3:11 PM CDT
- In force
- 24 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881 WGUS64 KMOB 012019 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 319 PM CDT WED MAY 1 2013 ...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF SOUTHEAST MISSISSIPPI THROUGH THURSDAY EVENING... .THE COMBINATION OF A SLOW MOVING UPPER LOW PRESSURE AREA AND A COLD FRONT APPROACHING FROM THE WEST WILL CREATE VERY RAINING CONDITIONS THROUGH THURSDAY EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT COMBINED WITH DEEP LAYERED MOISTURE OVER MUCH OF THE CENTRAL GULF COAST REGION WILL CONTINUE TO SUPPORT THE POTENTIAL OF EXCESSIVE RAINFALL OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. ALZ051-052-061>064-MSZ067-075-076-078-079-020430- /O.NEW.KMOB.FF.A.0005.130501T2019Z-130503T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA... LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 319 PM CDT WED MAY 1 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA...CHOCTAW...LOWER BALDWIN...LOWER MOBILE... UPPER BALDWIN...UPPER MOBILE AND WASHINGTON. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE. * THROUGH THURSDAY EVENING * A GENERAL 2 TO 4 INCHES OF RAIN IS FORECAST THROUGH THURSDAY EVENING ACROSS SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI...WITH LOCALLY HIGHER AMOUNTS LIKELY. * FLASH FLOODING IS POSSIBLE GIVEN RECENT WET GROUNDS AND THE FACT THAT SIGNIFICANT RAINFALL IS LIKELY OVER A SHORT DURATION OF TIME. SMALLER CREEKS AND STREAMS MAY OVERFLOW THEIR BANKS...AND URBAN STREET FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A VERY DANGEROUS SITUATION. PEOPLE IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && $$
4 follow-up statements
830 WGUS64 KMOB 020407 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1107 PM CDT WED MAY 1 2013 ...FLASH FLOOD WATCH IN EFFECT FOR PORTIONS OF SOUTHWEST ALABAMA AND ALL OF SOUTHEAST MISSISSIPPI THROUGH THURSDAY EVENING... .THE COMBINATION OF A SLOW MOVING UPPER DISTURBANCE AND A COLD FRONT APPROACHING FROM OKLAHOMA AND TEXAS WILL BRING PERIODS OF RAIN THROUGH THURSDAY EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT OVER MUCH OF THE CENTRAL GULF COAST REGION WILL CONTINUE TO BRING A SIGNIFICANT RISK OF EXCESSIVE RAINFALL OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. ALZ051-052-061>064-MSZ067-075-076-078-079-021215- /O.CON.KMOB.FF.A.0005.000000T0000Z-130503T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA... LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 1107 PM CDT WED MAY 1 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA... CHOCTAW...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE AND WASHINGTON. IN SOUTHEAST MISSISSIPPI...GEORGE... GREENE...PERRY...STONE AND WAYNE. * THROUGH THURSDAY EVENING * GENERALLY...ADDITIONAL RAINFALL OF 2 TO 4 INCHES OF RAIN IS EXPECTED THROUGH THURSDAY EVENING ACROSS SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI...BUT ADDITIONAL RAINFALL UP TO 6 TO 8 INCHES IS POSSIBLE IN SOME LOCATIONS. * FLASH FLOODING IS POSSIBLE GIVEN THE WET GROUND AND THE FACT THAT SIGNIFICANT RAINFALL IS LIKELY OVER A SHORT DURATION OF TIME. SMALLER CREEKS AND STREAMS MAY OVERFLOW THEIR BANKS...AND URBAN STREET FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A LIFE THREATENING SITUATION. ALL IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && $$
938 WGUS64 KMOB 020943 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 443 AM CDT THU MAY 2 2013 ...A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MISSISSIPPI...SOUTHWESTERN ALABAMA AND A PORTION OF THE NORTHWEST FLORIDA PANHANDLE THROUGH THURSDAY EVENING... .THE COMBINATION OF A SLOW MOVING UPPER LEVEL DISTURBANCE AND A COLD FRONT APPROACHING FROM THE WEST WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS TODAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT. THIS WILL CONTINUE TO BRING A SIGNIFICANT RISK OF EXCESSIVE RAINFALL OVER THE WATCH AREA. ALZ053-055-056-059-FLZ001>004-021745- /O.EXA.KMOB.FF.A.0005.000000T0000Z-130503T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARKE-MONROE-CONECUH-ESCAMBIA-INLAND ESCAMBIA-COASTAL ESCAMBIA- INLAND SANTA ROSA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...JACKSON...THOMASVILLE...GROVE HILL... HOMEWOOD...MONROEVILLE...EVERGREEN...ATMORE...BREWTON... EAST BREWTON...CENTURY...FLOMATON...MOLINO...FERRY PASS...BRENT... WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE... MILTON 443 AM CDT THU MAY 2 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... CLARKE...CONECUH...ESCAMBIA AND MONROE. IN NORTHWEST FLORIDA... COASTAL ESCAMBIA...COASTAL SANTA ROSA...INLAND ESCAMBIA AND INLAND SANTA ROSA. * THROUGH THIS EVENING * ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH THURSDAY EVENING IN THE WATCH AREA...BUT LOCALLY HIGHER AMOUNTS OF UP TO 6 TO 8 INCHES IS POSSIBLE IN SOME LOCATIONS. * FLASH FLOODING IS POSSIBLE GIVEN RECENT VERY HEAVY RAINS AND WET GROUND CONDITIONS OR THE FACT THAT SIGNIFICANT RAINFALL IS LIKELY OVER A SHORT DURATION OF TIME. SMALLER CREEKS AND STREAMS MAY OVERFLOW THEIR BANKS...AND URBAN STREET FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A LIFE THREATENING SITUATION. ALL IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && $$ ALZ051-052-061>064-MSZ067-075-076-078-079-021745- /O.CON.KMOB.FF.A.0005.000000T0000Z-130503T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA... LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE 443 AM CDT THU MAY 2 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...IN SOUTHWEST ALABAMA... CHOCTAW...LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...UPPER MOBILE AND WASHINGTON. IN SOUTHEAST MISSISSIPPI...GEORGE... GREENE...PERRY...STONE AND WAYNE. * THROUGH THIS EVENING * ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED THROUGH THURSDAY EVENING IN THE WATCH AREA...BUT LOCALLY HIGHER AMOUNTS OF UP TO 6 TO 8 INCHES IS POSSIBLE IN SOME LOCATIONS. * FLASH FLOODING IS POSSIBLE GIVEN RECENT VERY HEAVY RAINS AND WET GROUND CONDITIONS OR THE FACT THAT SIGNIFICANT RAINFALL IS LIKELY OVER A SHORT DURATION OF TIME. SMALLER CREEKS AND STREAMS MAY OVERFLOW THEIR BANKS...AND URBAN STREET FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A LIFE THREATENING SITUATION. ALL IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && $$
633 WGUS64 KMOB 021744 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1244 PM CDT THU MAY 2 2013 ...A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MISSISSIPPI... SOUTHWESTERN ALABAMA AND A PORTION OF THE NORTHWEST FLORIDA PANHANDLE THROUGH THURSDAY EVENING... .THE COMBINATION OF A SLOW MOVING UPPER LEVEL DISTURBANCE AND A COLD FRONT APPROACHING FROM THE WEST WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT. THIS WILL CONTINUE TO BRING A SIGNIFICANT RISK OF EXCESSIVE RAINFALL OVER THE WATCH AREA. ALZ051>053-055-056-059-061>064-FLZ001>004-MSZ067-075-076-078-079- 030145- /O.CON.KMOB.FF.A.0005.000000T0000Z-130503T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-MONROE-CONECUH-ESCAMBIA-UPPER MOBILE- UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA- COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...HOMEWOOD... MONROEVILLE...EVERGREEN...ATMORE...BREWTON...EAST BREWTON... MOBILE...PRICHARD...SARALAND...BAY MINETTE...TILLMANS CORNER... THEODORE...DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY... FLOMATON...MOLINO...FERRY PASS...BRENT...WEST PENSACOLA... BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON... WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE... MCLAIN...WIGGINS...LUCEDALE 1244 PM CDT THU MAY 2 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... CHOCTAW...CLARKE...CONECUH...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE AND WASHINGTON. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL SANTA ROSA... INLAND ESCAMBIA AND INLAND SANTA ROSA. IN SOUTHEAST MISSISSIPPI...GEORGE...GREENE...PERRY...STONE AND WAYNE. * UNTIL MIDNIGHT CDT TONIGHT * ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED THROUGH THIS EVENING IN THE WATCH AREA...BUT LOCALLY HIGHER AMOUNTS OF UP TO 2 TO 5 INCHES IS POSSIBLE IN SOME LOCATIONS. * FLASH FLOODING IS POSSIBLE GIVEN RECENT VERY HEAVY RAINS AND WET GROUND CONDITIONS OR THE FACT THAT SIGNIFICANT RAINFALL IS LIKELY OVER A SHORT DURATION OF TIME. SMALLER CREEKS AND STREAMS MAY OVERFLOW THEIR BANKS...AND URBAN STREET FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT RAPID FLOODING OF STREAMS...CREEKS AND OTHER DRAINAGE AREAS WILL BE POSSIBLE WITHIN THE WATCH AREA. FLASH FLOODING IS A LIFE THREATENING SITUATION. ALL IN THE WATCH AREA SHOULD CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && $$
809 WGUS64 KMOB 022011 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 311 PM CDT THU MAY 2 2013 ...FLASH FLOOD WATCH IS CANCELLED... .A MORE STABLE AIR MASS HAS RESULTED IN A SIGNIFICANT DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY TODAY. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. SCATTERED SHOWERS AND THUNDERSTORMS THROUGH FRIDAY MAY PRODUCE PERIODS OF HEAVY RAIN...RESULTING IN MAINLY NUISANCE FLOODING OVER ALREADY SATURATED GROUNDS. ALZ051>053-055-056-059-061>064-FLZ001>004-MSZ067-075-076-078-079- 022115- /O.CAN.KMOB.FF.A.0005.000000T0000Z-130503T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-MONROE-CONECUH-ESCAMBIA-UPPER MOBILE- UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA- COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA-WAYNE-PERRY- GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...HOMEWOOD... MONROEVILLE...EVERGREEN...ATMORE...BREWTON...EAST BREWTON... MOBILE...PRICHARD...SARALAND...BAY MINETTE...TILLMANS CORNER... THEODORE...DAPHNE...FAIRHOPE...FOLEY...SPANISH FORT...CENTURY... FLOMATON...MOLINO...FERRY PASS...BRENT...WEST PENSACOLA... BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON... WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE... MCLAIN...WIGGINS...LUCEDALE 311 PM CDT THU MAY 2 2013 ...FLASH FLOOD WATCH IS CANCELLED... A MORE STABLE AIR MASS HAS RESULTED IN A SIGNIFICANT DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY TODAY. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. SCATTERED SHOWERS AND THUNDERSTORMS THROUGH FRIDAY MAY PRODUCE PERIODS OF HEAVY RAIN...RESULTING IN MAINLY NUISANCE FLOODING OVER ALREADY SATURATED GROUNDS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at May 1, 12:30 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 1, 12:30 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
1230 PM CDT WED MAY 1 2013
.AVIATION...(18Z ISSUANCE)...AS AN UPPER SYSTEM OVER THE LOWER MISS
RIVER VALLEY MEANDERS SLOWLY EAST OVER THE NORTHERN GULF COAST
THROUGH THE FORECAST...PERIODS OF SHRA/TSRA WILL HELP TO KEEP CIGS
AT MVFR/IFR LEVELS INTO THURSDAY.
/16
&&
.SHORT TERM (TODAY AND TONIGHT)...WET PATTERN WILL CONTINUE TODAY
AND TONIGHT AS AN UPPER LOW ACROSS SOUTHWEST LOUISIANA MOVES SLOWLY
EASTWARD. PLENTIFUL DEEP LAYER MOISTURE ALONG COOLER MID LEVEL TEMPS
ASSOCIATED WITH THE UPPER LOW WILL CONTINUE TO ALLOW FOR THE
DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS DURING PEAK
HEATING HOURS WITH COVERAGES DECREASING TO SCATTERED DURING THE
OVERNIGHT HOURS. THE BEST COVERAGE TODAY WILL BE OVER WESTERN ZONES
CLOSER TO THE UPPER LOW. SEVERE THUNDERSTORMS ARE NOT EXPECTED DUE
TO WEAK LAPSE RATES ASSOCIATED WITH A VERY MOIST VERTICAL PROFILE.
DUE TO THE SLOW EASTWARD MOVEMENT OF THE UPPER LOW...EXPECTED
CONTINUED BANDS OF SHOWERS AND THUNDERSTORMS TO MOVE ACROSS THE
AREA. THIS WILL SET THE STAGE FOR LOCALLY HEAVY RAINFALL WITH
RAINFALL AMOUNTS OF A COUPLE OF INCHES IN A FEW HOURS POSSIBLE.
FLASH FLOOD GUIDANCE REMAINS RELATIVELY HIGH AND CONFIDENCE IN THE
EXACT PLACEMENT OF THE HEAVIER RAIN WILL PRECLUDE A FLASH FLOOD
WATCH AT THIS TIME. WIDESPREAD CLOUDS AND RAIN TODAY WILL KEEP TEMPS
IN THE MID AND UPPER 70S WITH LOWS TONIGHT IN THE LOW AND MID 60S.
/13
FOR THURSDAY THROUGH FRIDAY NIGHT...DISCONCERTING RUN TO RUN
INCONSISTENCIES EVEN IN THE SHORT TERM ON THE HANDLING OF THE UPPER
LOW OVER THE REGION THOUGH THERE APPEARS TO BE BETTER CONSISTENCY
DEVELOPING ON THE EVOLUTION OF THE CENTRAL PLAINS UPPER LOW. THE
CURRENT GUIDANCE MOVES THE UPPER LOW FROM OVER THE MISSISSIPPI DELTA
THURSDAY MORNING TO A WEAKER OPEN TROF ON FRIDAY OVER THE EXTREME
NORTHEAST GULF...WITH AN ASSOCIATED SURFACE LOW FOLLOWING A
SIMILAR...YET FURTHER SOUTH...PATH AND EVENTUALLY NEARING THE
SOUTHERN TO CENTRAL FLORIDA PENINSULA LATE FRIDAY NIGHT. THE
LONGWAVE TROF MEANWHILE ADVANCES ACROSS THE WESTERN PLAINS AND
EVOLVES INTO A WELL DEFINED UPPER LOW OVER THE CENTRAL PLAINS WITH
THE GFS MAINTAINING A SLOW EASTWARD DRIFT WITH THIS SYSTEM THROUGH
FRIDAY NIGHT WITH SUPPORT FOR THIS SOLUTION FROM THE CANADIAN GEM.
THE ECMWF ODDLY SPLITS THE UPPER LOW INTO TWO SYSTEMS...ONE WHICH
GENERALLY FOLLOWS THE GFS/GEM SOLUTION AND ANOTHER WHICH TREKS INTO
THE NORTHERN PLAINS. HPC PREFERS THE GFS SOLUTION FOR OUR REGION
AND WAS USED AS THE MAIN BASIS FOR THIS PERIOD.
A SURFACE LOW ASSOCIATED WITH THE PLAINS SYSTEM OCCLUDES WITH THE
UPPER LOW WITH A SURFACE TROF/COLD FRONT EXTENDING SOUTHEASTWARD TO
THE NORTHEASTERN GULF SURFACE LOW. THE SURFACE TROF/COLD FRONT
ADVANCES INTO THE WESTERN PORTION OF THE FORECAST AREA ON FRIDAY AND
CONTINUES SLOWLY EASTWARD INTO THE EASTERN PORTION OF THE FORECAST
AREA FRIDAY NIGHT. PRECIPITABLE WATER VALUES REMAIN NEAR 1.5-1.8
THROUGH FRIDAY WHICH IS 150-170 PERCENT OF NORMAL THEN TRENDS TO
MORE TYPICAL VALUES OF 1-1.25 INCHES FRIDAY NIGHT AS THE BEST DEEP
LAYER MOISTURE SHIFTS OFF TO THE EAST. WITH THE ABUNDANT DEEP LAYER
MOISTURE AND PERSISTENT MODERATE ISENTROPIC LIFT ALONG WITH THE
FRONTAL BOUNDARY SLOWLY MOVING INTO THE AREA LATE IN THE
PERIOD...THIS WILL KEEP A WET PATTERN OVER THE FORECAST AREA THROUGH
FRIDAY NIGHT. THERE ALSO CONTINUES TO BE A POTENTIAL FOR LOCALLY
HEAVY RAINS WHICH MAY RESULT IN MINOR FLOODING ISSUES...ESPECIALLY
IN URBAN AND LOW LYING AREAS.
WILL HAVE LIKELY POPS ACROSS THE AREA ON THURSDAY WITH GOOD CHANCE
POPS FOR MOST OF THE AREA THURSDAY NIGHT. LIKELY POPS FOLLOW FOR
FRIDAY AND KEPT LIKELY POPS FOR MOST OF THE AREA FRIDAY NIGHT AS THE
SLOW MOVING FRONTAL BOUNDARY MOVES INTO THE AREA. INSTABILITY LOOKS
TO BE SUFFICIENTLY LIMITED SO AS TO NOT EXPECT SEVERE STORM
DEVELOPMENT. TEMPERATURES WILL BE SEVERAL DEGREES BELOW SEASONABLE
LEVELS DURING THE DAY AND A FEW DEGREES ABOVE NORMAL AT
NIGHT...EXCEPT FOR TRENDING SEVERAL DEGREES BELOW NORMAL OVER THE
WESTERN HALF OF THE AREA FRIDAY NIGHT AS THE FRONT MOVES INTO THE
AREA. /29
.LONG TERM (SATURDAY THROUGH TUESDAY)...THE UPPER LOW IS EXPECTED TO
CONTINUE SLOWLY EASTWARD ACROSS THE INTERIOR SOUTHEAST STATES
THROUGH MONDAY PER THE MORE CONSISTENT GFS AND WEAKENING WHILE
EVENTUALLY MOVING TO THE CENTRAL EAST COAST ON TUESDAY. THE SURFACE
TROF/COLD FRONT MOVES THROUGH THE REMAINDER OF THE EASTERN PORTION
OF THE FORECAST AREA SATURDAY MORNING WITH A SURFACE RIDGE BUILDING
INTO THE AREA THROUGH THE REMAINDER OF THE PERIOD. WILL HAVE SLIGHT
CHANCE TO CHANCE POPS FOR MUCH OF THE AREA ON SATURDAY TRENDING TO
SLIGHT CHANCE POPS FOR SATURDAY NIGHT AND SUNDAY FOR LINGERING
PRECIPITATION. DRY CONDITIONS FOLLOW FOR SUNDAY NIGHT THROUGH
TUESDAY. TEMPERATURES WILL BE AROUND TEN DEGREES BELOW SEASONABLE
LEVELS ON SATURDAY WHICH GRADUALLY MODERATE TO NEAR SEASONABLE
VALUES BY TUESDAY. /29
&&
.MARINE...A BROAD UPPER LEVEL LOW PRESSURE SLOWLY MOVING EAST ACROSS
SOUTHERN LOUISIANA AND MISSISSIPPI WILL CONTINUE TO GENERATE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE MARINE AREA
THROUGH FRIDAY. GUSTY WINDS...FREQUENT LIGHTNING AND PERIODS OF VERY
HEAVY RAIN WILL BE LIKELY WITH THE HEAVIER SHOWERS OR THUNDERSTORMS
THROUGH THE WEEK. OTHERWISE...A MODERATE TO STRONG EASTERLY WIND
FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH THE REMAINDER OF THE
WEEK...BECOMING NORTH IN THE WAKE OF A COLD FRONT LATE FRIDAY INTO
SATURDAY. TIDES WILL BE ABOVE NORMAL THROUGH FRIDAY. /13
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 64 76 63 76 / 90 60 70 50 60
PENSACOLA 77 67 76 66 76 / 80 60 70 50 70
DESTIN 75 66 75 67 75 / 80 60 70 50 60
EVERGREEN 75 61 76 63 75 / 80 60 60 50 60
WAYNESBORO 74 62 75 62 74 / 90 60 60 40 70
CAMDEN 76 59 75 62 73 / 80 50 60 40 70
CRESTVIEW 76 64 77 64 77 / 80 60 60 50 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM FRIDAY FOR THE
FOLLOWING ZONES: CHOCTAWHATCHEE BAY...COASTAL WATERS FROM
DESTIN TO PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM
PENSACOLA FL TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI
SOUND...NORTHERN MOBILE BAY...PENSACOLA BAY SYSTEM...
PERDIDO BAY...SOUTHERN MOBILE BAY...WATERS FROM DESTIN TO
PENSACOLA FL FROM 20 TO 60 NM...WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM...
&&Hazardous weather outlook, May 1, 6:12 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 612 AM CDT WED MAY 1 2013 ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-021115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE- 612 AM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT A FEW STRONGER STORMS COULD PRODUCE GUSTY WINDS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND PERIODS OF VERY HEAVY RAIN WILL BE LIKELY WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH TUESDAY. GMZ630>633-635-650-655-670-675-021115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 612 AM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT. GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS. STRONG WINDS OVER THE MARINE AREA WILL CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE MARINE AREA LATE FRIDAY INTO SATURDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED IN THE WAKE OF THE FRONT THROUGH EARLY SUNDAY.
In the hours before
Special weather statement, May 1, 11:21 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1121 AM CDT WED MAY 1 2013 ALZ061-062-064-011645- UPPER BALDWIN AL-LOWER BALDWIN AL-UPPER MOBILE AL- 1121 AM CDT WED MAY 1 2013 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN BALDWIN AND EASTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 1145 AM CDT... AT 1117 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPANISH FORT...OR 8 MILES SOUTHWEST OF STAPLETON...AND MOVING NORTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... CHICKASAW... SPANISH FORT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 34 AND 40. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Special weather statement, May 1, 11:59 AM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1159 AM CDT WED MAY 1 2013 ALZ064-011745- LOWER BALDWIN AL- 1159 AM CDT WED MAY 1 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 1245 PM CDT... AT 1156 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF ORANGE BEACH...OR 6 MILES SOUTH OF ELBERTA...AND MOVING NORTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ORANGE BEACH... SUMMERDALE... MAGNOLIA SPRINGS... FOLEY... ELBERTA... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Special weather statement, May 1, 1:11 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 111 PM CDT WED MAY 1 2013 ALZ061>064-011915- UPPER BALDWIN AL-LOWER BALDWIN AL-UPPER MOBILE AL-LOWER MOBILE AL- 111 PM CDT WED MAY 1 2013 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN BALDWIN AND EASTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 215 PM CDT... AT 110 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF FAIRHOPE...OR 5 MILES WEST OF SILVERHILL...AND MOVING NORTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... DOWNTOWN MOBILE... SPANISH FORT... POINT CLEAR... FAIRHOPE... DAPHNE... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 22 AND 38. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. HAZARDOUS DRIVING CONDITONS ARE EXPECTED. HEAVY RAINFALL WILL GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELLERS ARE URGED TO USE CAUTION. &&
Special weather statement, May 1, 1:50 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 150 PM CDT WED MAY 1 2013 ALZ061-063-011945- UPPER MOBILE AL-LOWER MOBILE AL- 150 PM CDT WED MAY 1 2013 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...THROUGH 245 PM CDT... AT 147 PM CDT...AN INTENSE THUNDERSTORM WAS LOCATED NEAR DAPHNE AND MOVING NORTHWEST AT 15 MPH TOWARDS THE DOWNTOWN MOBILE AREA. THIS STORM WAS PRODUCING 45 TO 55 MPH WINDS AND MAY LATER REQUIRE A SEVERE THUNDERSTORM WARNING. * LOCATIONS IMPACTED INCLUDE... MIDTOWN MOBILE... DOWNTOWN MOBILE... SATSUMA... SARALAND... PRICHARD... I65 AND US 45... I65 AND US 43... I65 AND I165... I65 AND AL 158... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 21 AND 28. THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 2 AND 23. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. &&
Local storm report, May 1, 1:57 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
157 PM CDT WED MAY 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL DAPHNE 30.60N 87.90W
05/01/2013 E1.00 INCH BALDWIN AL PUBLIC
PUBLIC REPORTS QUARTER SIZE HAIL ON HWY 98 AT WHISPERING
PINES IN DAPHNE, AL.
&&
GENEJSpecial weather statement, May 1, 2:31 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 231 PM CDT WED MAY 1 2013 MSZ075-078-012030- STONE MS-PERRY MS- 231 PM CDT WED MAY 1 2013 ...INTENSE THUNDERSTORMS WILL AFFECT STONE AND SOUTHWESTERN PERRY COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 330 PM CDT... AT 224 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES NORTH OF BILOXI...OR 9 MILES EAST OF SAUCIER...AND MOVING NORTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WIGGINS... PERKINSTON... MCHENRY... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS BETWEEN 45 AND 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH IS EXPECTED TO PRODUCE LOCALIZED STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN FLOOD PRONE AREAS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 5:00 AM CDT | Small Craft Advisory | MOB | 38 hr | |
| May 1, 12:05 PM CDT | Special Marine Warning | MOB | 85 min | |
| May 1, 12:12 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile | 2 hr |
| May 1, 12:38 PM CDT | Rip Current Statement | MOB | 35 hr | |
| May 1, 1:29 PM CDT | Special Marine Warning | MOB | 61 min | |
| May 1, 5:42 PM CDT | Tornado Warning | MOB | Mobile | 48 min |
| May 1, 12:32 PM CDT | Areal Flood Advisory | MOB | George, Perry, Stone | 6 hr |
| May 1, 2:21 PM CDT | Areal Flood Warning | MOB | George, Greene, Perry, Stone | 12 hr |
| May 1, 3:06 PM CDT | Flash Flood Warning | MOB | George | 6 hr |
| May 1, 4:09 PM CDT | Flash Flood Warning | MOB | Stone | 6 hr |
| May 1, 6:50 PM CDT | Flash Flood Warning | MOB | George | 3 hr |
Nearby
Flash Flood Watches in Alabama, 2013Flash Flood Watches in Mississippi, 2013Flash Flood Watches in Florida, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.